Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online
Ask a Urologist   »  

Having irritation on penis. Temporary relief after using cortizone. How to get rid of this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have irritation on the XXXXXXX of my penis that has been showing up over the last 3 or 4 months. It improves but then comes back if i masturbate more frequently or after having sex. I am 49 years old and never had this issue before. I tried some yeast infection medicine and also some medicine with cortizone. Seems to help for a while but comes back. Hope you have a suggestion that could help
Posted Sat, 2 Mar 2013 in Penis Problems
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Chronic irritation of the glans penis could be from various causes, ranging from infectious, inflammatory, or traumatic. Viruses, bacteria, and yeast could be common agents implicated.
However, the most common cause of glans penis eruptions and irritations is usually due to a virus called Genital hypersensitivity of your glans penis.
From the image, it is an inflammation of your glans penis and the treatment shall usually follow the following measures. Wearing thin and spacey COTTON pants. Avoid unprotected sex until complete healing is obtained. Use a topical anti inflammatory drug, usually in combination with an antibiotic and an antifungal drug. Combinations of these topical anti-inflammatory drugs are very common. Before applying, wash the glans penis carefully with mildly ward water, dry it with a clean and sterile gauze, apply the topical anti inflammatory, practice protected sex for the moment until you get complete healing. It shall be worthwhile asking your sexual partner if she experiences any symptoms like pain or discharge or similar inflammatory changes in her genitals. Cotton and airy pants are a key element in the management of this condition.
Persistence of symptoms might warrant a consultation with your family physician for a more critical look and maybe some laboratory screening for common implicated infections like herpes simplex.
Thanks and hope this helps. Do not hesitate if you need further help or suggestions,
Wishing you a fast recovery,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Having irritation on penis. Temporary relief after using cortizone. How to get rid of this? 5 hours later
Thanks for the quick response. A few follow-up questions:

1. Is it OK to use a lubricant like vaseline for masterbation so it is not further irritated? I was even thinking of putting vaseline all day so it does not get irritated from rubbing against the foreskin since I am uncircumsized.

2. I have used an ointment that has 1% hydrocordizone and 3% Clioquinol (spanish name). Does that comply with your recommendation for an anti-inflamatory or do you recommend something different? Also, is there one drug that is a combined anti-inflamatory, antibiotic and antifungal or do I purchase 3 separate ointments and use them at the same time? For example, the hydrocordizone would be an anti-inflamatory, Neosporine would be an anti-biotic and the cream for vaginal infections would be an anti-fungal. Should I apply these three on a daily basis or can you recommend a single oinment that covers all three?

Thanks again for your help.
Answered by Dr. Luchuo Engelbert Bain 7 hours later

The drug you have is an antiinflammatory drug and an antiseptic. Positon or Candiderme could serve this purpose. There are many combinations available and your pharmacist could be of help.

Its better to avoid masturbation for now until it actually gets healed. Enough and adequate lubrication as you rightly said there after could really be good for masturbating then.

I hope this helps as I am predisposed answering further questions if need be.

Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor